Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Mar 27, 2008, 11:22 AM EDT for 31 counties in North Carolina. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 11:22 AM EDT (15:22 UTC)
- Expired
- Mar 27, 2008, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 271522 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 1122 AM EDT THU MAR 27 2008 ...GUSTY SOUTHWEST WINDS AND LOW HUMIDITY LEVELS THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE AGAIN THIS AFTERNOON WITH GUSTS TO AROUND 30 MPH LIKELY. THIS IN COMBINATION WITH LOW HUMIDITY VALUES WILL PRODUCE WEATHER CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND EXTREME FIRE BEHAVIOR. NCZ007>011-021>028-038>043-073>078-083>086-088-089-272330- /O.NEW.KRAH.FW.W.0005.080327T1522Z-080328T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1122 AM EDT THU MAR 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THIS AFTERNOONS GUSTY WINDS AND LOW HUMIDITY WILL CREATE CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND POTENTIAL FOR EXTREME FIRE BEHAVIOR. HUMIDITY MINIMUMS OF 20 PERCENT COUPLED WITH FREQUENT WIND GUSTS AROUND 30 MPH CAN BE EXPECTED. FIRE MANAGEMENT OFFICIALS SHOULD TAKE ACTION AS NEEDED. FIRE PERIMETERS ON THE EXISTING WILDLAND FIRES SHOULD BE MONITORED CLOSELY FOR POTENTIAL ESCAPE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS82 KRAH 271630 RRA RFWRAH RED FLAG WARNING...DELAYED NATIONAL WEATHER SERVICE RALEIGH NC 1230 PM EDT THU MAR 27 2008 ...GUSTY SOUTHWEST WINDS AND LOW HUMIDITY LEVELS THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE AGAIN THIS AFTERNOON WITH GUSTS TO AROUND 30 MPH LIKELY. THIS IN COMBINATION WITH LOW HUMIDITY VALUES WILL PRODUCE WEATHER CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND EXTREME FIRE BEHAVIOR. NCZ007>011-021>028-038>043-073>078-083>086-088-089-280100- /O.CON.KRAH.FW.W.0005.000000T0000Z-080328T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1230 PM EDT THU MAR 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... GUSTY WINDS AND LOW HUMIDITY WILL CREATE CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND POTENTIAL FOR EXTREME FIRE BEHAVIOR. HUMIDITY MINIMUMS OF 20 PERCENT COUPLED WITH WIND GUSTS UP TO 30 MPH CAN BE EXPECTED. FIRE MANAGEMENT OFFICIALS SHOULD TAKE ACTION AS NEEDED. FIRE PERIMETERS ON THE EXISTING WILDLAND FIRES SHOULD BE MONITORED CLOSELY FOR POTENTIAL ESCAPE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KRAH 280101 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 901 PM EDT THU MAR 27 2008 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM EDT THIS EVENING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-280215- /O.EXP.KRAH.FW.W.0005.000000T0000Z-080328T0100Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 901 PM EDT THU MAR 27 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES HAVE CLIMBED ABOVE 25 PERCENT IN MOST PLACES THIS EVENING... AND WILL CONTINUE TO STEADILY RISE OVERNIGHT. ADDITIONALLY... SOUTHWEST WINDS HAVE SUBSIDED INTO THE 10 TO 15 MPH RANGE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Mar 27, 9:22 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 27, 9:22 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 922 AM EDT THU MAR 27 2008 .SYNOPSIS...HIGH PRESSURE EXTENDING FROM THE GULF COAST TO BEYOND BERMUDA WILL CAUSE A WARM SOUTHWESTERLY FLOW OF AIR ACROSS CENTRAL NC THROUGH FRIDAY. A COLD FRONT WILL DROP SOUTH FROM THE OHIO VALLEY LATE FRIDAY AND CROSS CENTRAL NC BY DAYBREAK SATURDAY. HIGH PRESSURE FROM ONTARIO CANADA WILL EXTEND INTO CENTRAL NC OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 910 AM THURSDAY... THE 12Z GSO RAOB IS CLOSE TO PREVIOUS MODEL FORECAST SOUNDINGS FOR THIS MORNING... BUT SLIGHTLY WARMER AND MODERATLY DRIER IN THE NEAR-SURFACE LAYER. EXPECTED MAX TEMPERATURES FOR TODAY IN THE UPPER 70S TO NEAR 80 THAT WERE ADJUSTED UPWARD FROM EARLIER CONSENSUS GUIDANCE LOOK REASONABLE IN LIGHT OF THE CURRENT OBSERVATIONS AND RAOB 1000-850 MB THICKNESS. CIRRUS OVER THE PIEDMONT THIS MORNING MAY SLOW TEMPERATURE RISE THIS MORNING... BUT CIRRUS IS EXPECTED TO THIN DURING THE DAY AND ALLOW NORMAL HEATING THIS AFTERNOON. PROFILER AND AIRCRAFT OBSERVATIONS SHOW 25-30 KNOT WINDS AT 3-4 THSD FT WHICH SHOULD YIELD WIND GUSTS ABOVE 20 MPH AND POSSIBLY AS HIGH AS 30 MPH FROM THE SW THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... AS OF 210 AM THURSDAY... TONIGHT: EXPECT A LIGHT SOUTHWEST WIND MOST OF THE NIGHT WITH THE PRESSURE GRADIENT PINCHED OVER THE STATE. DO NOT EXPECT MUCH IN THE WAY OF CLOUD COVER...WITH THE EXCEPTION OF SOME TRANSIENT MID/UPPER LEVEL CLOUD COVER MOVING INTO THE AREA VIA WESTERLY FLOW ALOFT. LOW TEMPS TONIGHT WILL BE MUCH MILDER THAN IN THE PAST FEW DAYS GIVEN A MODIFYING WARMER AIRMASS OVER THE AREA AND LIGHT SOUTHERLY FLOW...AND ANTICIPATE LOWS IN THE LOWER/MID 50S...CLOSE TO WHAT MOS GUIDANCE IS SUGGESTING. FRIDAY: THE WAVE OF LOW PRESSURE THAT DEVELOPS ALONG THE STALLED FRONT TODAY IS FORECAST BY BOTH THE GFS/NAM TO PROGRESS E/SE INTO SOUTHERN VA AND NORTHERN NC BY FRIDAY AFTERNOON AND EVENING. FORECAST SOUNDINGS SHOW UP TO 1000-1500 J/KG OF SFC BASED CAPE FRIDAY AFTERNOON ACROSS THE AREA...HOWEVER...THESE INSTABILITY PROFILES ARE BASED ON DEWPOINTS IN THE UPPER 50S...AND THIS IS PROBABLY QUITE OVERDONE GIVEN THAT THE SOUNDINGS SHOW MORE OF A WESTERLY COMPONENT IN THE 20-30 KNOT MIXED LAYER FLOW FRIDAY AFTERNOON. THUS...EXPECT DEWPOINTS TO NOT MAKE IT OUT OF THE 40S...AND THIS DECREASES THE AMOUNT OF SFC BASED INSTABILITY AVAILABLE DURING THE AFTERNOON HOURS TO GENERALLY LESS THAN 500 J/KG. SUSTAINED WEST SOUTHWEST WINDS OF AROUND 15 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED FRIDAY AFTERNOON GIVEN THE FLOW PROGGED IN THE MIXED LAYER...ALTHOUGH THERE IS A BIT MORE UNCERTAINTY GIVEN A 10 KNOT DIFFERENCE IN THE MIXED LAYER FLOW BETWEEN THE GFS/NAM (GFS IS STRONGER WITH 25-30 KNOTS IN THE MIXED LAYER)...DEPENDING ON THE EXACT POSITION OF THE SFC LOW FRIDAY AFTERNOON. HIGH TEMPS ON FRIDAY ARE EXPECTED TO BE WARMER THAN TODAY GIVEN A CONTINUED INCREASE IN THICKNESSES AND DECENT WEST/WSW FLOW IN THE MIXED LAYER. BASED ON THE THICKNESSES AND MOS GUIDANCE...UPPER 70S TO LOWER 80S LOOKS OBTAINABLE. CLOUD COVER IS EXPECTED TO INCREASE AS THE DAY PROGRESSES AS THE SFC LOW DROPS THROUGH SOUTHERN VA TOWARD THE AREA...ALTHOUGH MOSTLY CLOUDY SKIES SHOULD HOLD OFF UNTIL AFTER SUNSET. W/REGARDS TO PRECIP CHANCES ON FRIDAY...FLOW ALOFT IS EXPECTED TO BE FLAT/ZONAL ACROSS THE AREA...WITH FORECAST SOUNDINGS SHOWING DEEP WESTERLY FLOW. THEREFORE...NO UPPER LEVEL LIFT WILL BE PRESENT OVER THE AREA FRIDAY. THE ONLY LIFT AVAILABLE FRIDAY WILL BE IN THE FORM OF SHALLOW LOW LEVEL CONVERGENCE ASSOC/W SFC TROUGHING DURING THE AFTERNOON AS THE AREA OF LOW PRESSURE ADVANCES TOWARD THE AREA. THIS MEAGER LOW LEVEL LIFT...COMBINED WITH DEEP WESTERLY FLOW AND WEAK THERMODYNAMIC PROFILES SUGGESTS A VERY LOW CHANCE OF PRECIP FRIDAY AFTERNOON/EVENING...LOW ENOUGH TO KEEP POPS OUT OF THE FORECAST. AT THE VERY MOST...AN ISOLATED SHOWER COLD DEVELOP IN THE VICINITY OF THE SFC TROUGH FRIDAY AFTERNOON...ESPECIALLY IF DEWPOINTS DO MANAGE TO MAKE IT INTO THE 50S...HOWEVER...THIS SEEMS PRETTY UNLIKELY GIVEN THE REASONS MENTIONED ABOVE. -VINCENT && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 210 AM THURSDAY... MUCH COOLER THIS WEEKEND...BUT LITTLE CHANCE OF SIGNIFICANT RAIN... MODELS ARE IN GENERAL AGREEMENT IN THAT A CONFLUENT FLOW ALOFT BETWEEN AN AMPLIFYING RIDGE OVER THE OHIO VALLEY... AND A DEPARTING TROUGH OVER NEW ENGLAND... WILL SUPPORT A LARGE SURFACE HIGH EXTENDING SOUTH INTO OUR REGION FROM EASTERN CANADA. THIS WILL ALLOW A STRONG PUSH OF MUCH COOLER AIR INTO CENTRAL NC THIS WEEKEND. THE TIMING OF THE COLD FRONTAL PASSAGE APPEARS TO BE FRIDAY EVENING AND OVERNIGHT. THE DEEP WESTERLY FLOW AHEAD OF THE COLD FRONT IS EXPECTED TO DAMPEN ANY SIGNIFICANT CONVECTIVE THREAT WITH THE FRONT FRIDAY NIGHT. FOR SATURDAY INTO A PORTION OF SUNDAY... THE GFS INDICATED MUCH MORE IN THE WAY OF DRY AIR INITIALLY SPREADING INTO OUR NORTHERN AND EASTERN COUNTIES... WITH THE STRONG SURFACE RIDGING. HOWEVER... ALL MODELS INDICATE AN INCREASE IN MOISTURE AND A RETURN TO CONSIDERABLE CLOUDINESS SUNDAY WITH THE PREVAILING ONSHORE FLOW FROM OFF THE ATLANTIC. FOR NOW... WE WILL FAVOR PARTLY CLOUDY SKIES ACROSS THE NE THIRD... AND MOSTLY CLOUDY ELSEWHERE SATURDAY AFTERNOON AND NIGHT... THEN CLOUDY ALL AREAS SUNDAY. AFTER THE WARMTH FRIDAY... LOWS SATURDAY MAY ACTUALLY OCCUR DURING THE DAY... AS LOW LEVEL THICKNESSES CONTINUE TO DROP. THIS WILL BE DEPENDENT ON THE AMOUNT OF CLOUDS IN THE AFTERNOON. LOWS SATURDAY SHOULD START THE DAY 50-55... BUT HIGHS SHOULD STAY IN THE 50S... EXCEPT SOME LOWER 60S SOUTH. THERE MAY BE SOME SPOTTY LIGHT DRIZZLE OR LIGHT RAIN... ESPECIALLY OVER THE WESTERN AND FAR SOUTHERN COUNTIES... BUT ONLY TRACE TO A HUNDREDTH EXPECTED. LOWS SATURDAY NIGHT SHOULD BE COLDEST NE... MID 30S... RANGING TO THE MID 40S SOUTH. HIGHS SUNDAY ARE EXPECTED TO HOLD IN THE 50S. FOR LATE SUNDAY INTO TUESDAY... AT LEAST SOME SURFACE RIDGING IS EXPECTED TO HANG TOUGH OVER NC... BEFORE FINALLY GIVING WAY LATE TUESDAY. THE RIDGE ALOFT IS EXPECTED TO BUILD FROM OFF THE SE COAST ACROSS NC MON-TUE... KEEPING THE CHANCE OF SIGNIFICANT RAIN TO OUR WEST AND NORTH. HOWEVER... WEAK ISENTROPIC LIFT WITH SOME SATURATION IN THE LOWER LAYERS WILL LIKELY LINGER INTO MONDAY... KEEPING MANY AREAS CLOUDY. LOWS SUNDAY NIGHT SHOULD BE IN THE 40S... WITH HIGHS MONDAY IN THE 60S... EXCEPT UPPER 50S NW. LATE TUESDAY INTO WEDNESDAY... MODEL CONSENSUS SEEMS TO CONTINUE TO FAVOR A STORM TRACK RUNNING UP THE OHIO VALLEY TO NEW ENGLAND... WITH A TRAILING COLD FRONT TO SWING DOWN TOWARD NC LATE TUESDAY. THE ONLY CHANCE SIGNIFICANT RAIN WOULD OCCUR IF THE GFS IS CORRECT IN STALLING THIS FRONT OVER OUR VICINITY WED... WITH A WAVE DEVELOPMENT OVER NC. SINCE THIS IS STILL 6 DAYS OUT... WE WILL KEEP THE FORECAST DRY FOR NOW... WITH TEMPS WARMING AHEAD OF THE FRONT TUESDAY BACK INTO THE 70S. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... AS OF 630 AM THURSDAY... VFR CONDITIONS THROUGHOUT THE TAF PERIOD. THE FRONT STALLED TO OUR NORTH AND NORTHWEST IS EXPECTED TO REMAIN MORE OR LESS IN THE SAME LOCATION IT CURRENTLY IS DURING THE DAY TODAY...ALTHOUGH THE PRESSURE TROUGH ASSOC/W THE FRONTAL ZONE IS EXPECTED TO DEEPEN WITH A WEAK ELONGATED WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT OVER MO AND IN THE VICINITY OF THE OH VALLEY. THIS WILL SERVE TO TIGHTEN THE PRESSURE GRADIENT OVER NORTH CAROLINA...WHICH WILL BE SANDWICHED BETWEEN THE PRESSURE TROUGH ASSOC/W THE FRONT AND HIGH PRESSURE OFF THE SOUTHEAST COAST. FCST SOUNDINGS THIS AFTERNOON SHOW 25-30 KNOT SOUTHWEST FLOW THROUGHOUT MOST OF THE MIXED LAYER THIS AFTERNOON...AND AS A RESULT...EXPECT 15 KNOT SUSTAINED SOUTHWEST WINDS WITH GUSTS UP TO 25-30 KNOTS. FAIR WEATHER CUMULUS WILL BE HARD TO COME BY GIVEN WEAK MOISTURE PROFILES AND STRONG MIXING THIS AFTERNOON...AND THE ONLY CLOUD COVER EXPECTED WILL BE IN THE MID/UPPER LEVELS MOVING INTO THE AREA VIA WESTERLY FLOW ALOFT. THE WIND WILL WEAKEN AROUND SUNSET...REMAINING SOUTHWEST AT 5-10 KNOTS OVERNIGHT. A STRONGER SURFACE LOW MOVES EAST ACROSS VA ON FRI TO MAINTAIN GUSTY WEST/SOUTHWEST SURFACE FLOW. IN THE WAKE OF THE LOW PRESSURE CENTER...A COLD FRONT DROPS SOUTH ACROSS CENTRAL NC FRI NIGHT AND SAT MORNING. THIS MAY CAUSE BRIEF MVFR CIGS AND VSBY IN ISOLD LIGHT RAIN SHOWERS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE WEEKEND. -VINCENT && .FIRE WEATHER... AS OF 920 AM THURSDAY... SUFACE DEW POINTS ARE LOWER THAN GUIDANCE THIS MORNING AND THE GSO RAOB SHOWS WARMER AND DRIER AIR THAN MODEL FORECAST SOUNDINGS. THIS WILL RESULT IN LOWER MINIMUM RH THIS AFTERNOON DOWN TO BETWEEN 20 AND 25 PERCENT ACROSS CENTRAL NC. THIS COMBINED WITH TEMPERATURES RISING INTO THE UPPER 70S AND SOUTHWESTERLY WIND GUSTS TO BETWEEN 20 AND 30 MPH THIS AFTERNOON WILL MAKE FOR AN ACTIVE FIRE WEATHER DAY. A SPECIAL WEATHER STATEMENT FOR HIGH WILDFIRE DANGER WILL CONTINUE FOR CENTRAL NC THROUGH THIS AFTERNOON. && .CLIMATE... WFO RALEIGH WILL START THE 2008 SPRING FROST/FREEZE PROGRAM WITH 4AM FORECAST PACKAGE ON MARCH 30TH. THIS DATE IS APPROXIMATELY A WEEK EARLIER ACROSS THE PIEDMONT THAN THE AVERAGE DATE FOR THE LAST SPRING FREEZE (APR 9TH)...DUE TO THE ABOVE NORMAL TEMPERATURES EXPERIENCED IN FEBRUARY (4 TO 5 DEGREES F) AND WITH MARCH CURRENTLY RUNNING 2 TO 3 DEGREES ABOVE NORMAL. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...RFG SHORT TERM...VINCENT LONG TERM...BADGETT AVIATION...VINCENT FIRE WEATHER...RFG CLIMATE...CBL
Hazardous weather outlook, Mar 27, 4:40 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 440 AM EDT THU MAR 27 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 440 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 25 TO 30 PERCENT THIS AFTERNOON AS HIGH TEMPERATURES REACH INTO THE MID TO UPPER 70S. ADDITIONALLY...SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH SUSTAINED DURING THE AFTERNOON HOURS...WITH GUSTS UP TO 30 MPH. THESE DRY AND BREEZY CONDITIONS...IN ADDITION TO THE LACK OF A WETTING RAIN DURING THE PAST WEEK...WILL CREATE AN ENHANCED FIRE DANGER THIS AFTERNOON. ANY FIRES WILL SPREAD RAPIDLY AND MAY GO OUT OF CONTROL. EXTREME PRECAUTIONS ARE ADVISED FOR ANY OUTDOOR BURNING ACTIVITIES TODAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.